A small amount of daily vaginal discharge is common in most women. Some breast cancer treatments can cause more or different discharge.
Normal discharge is usually:
clear, white, or opaque in color
thin and sticky or thick and gooey in appearance
Abnormal discharge can be:
more voluminous than usual
thick and white or yellowish in color (sometimes resembling cottage cheese); a cottage-cheese-like discharge can be a sign of a yeast infection. If you think you might have a yeast infection, call your doctor. Medicines are available to help.
If the discharge looks bloody, see a doctor immediately. Bloody discharge can be a sign of a serious medical condition.
The following breast cancer treatments can cause vaginal discharge:
tamoxifen, a hormonal therapy
Fareston (chemical name: toremifene), a hormonal therapy
Some bisphosphonates (bone-strengthening medicines) can cause a white vaginal discharge as a side effect.
Managing vaginal discharge
Take daily shower...
With the significant drop in estrogen after menopause, the membranes of the vagina thin, lose elasticity, and decrease their production of lubricating fluids. Sexual intercourse may be uncomfortable or even painful. Pain with intercourse may be largely a result of soreness of the vulva, the area right outside your vagina. Try avoiding harsh soaps or using a barrier cream like Eucerin or Bag Balm.
Many women find that Replens or other lubricants help ease vaginal dryness. Replens is designed to moisturize the walls of the vagina, but it may not in fact be the best lubricant. It's expensive, and it tends to drip out of the vagina. If you need a lubricant, you may want to try Astroglide or Moist Again.
You can also get yeast infections—a common side effect of antibiotics, steroids, and some chemotherapies—inside the folds of the vagina and vulva that cause discomfort, thick white discharge, and odor. Clean the area gently. You may need to use yeast-fighting c...
Bleeding between periods; Intermenstrual bleeding; Spotting; Metrorrhagia
Immediately contact a health care provider if bleeding is very heavy.
Keep track of the number of pads or tampons used over time so that the amount of bleeding can be determined. Uterine blood loss can be estimated by keeping track of how frequently a pad or tampon is soaked and how often one needs to be changed.
Because aspirin may prolong bleeding, it should be avoided, if possible.
Call your health care provider if
Call your health care provider if:
You are pregnant
There is any unexplained bleeding between periods
There is any bleeding after menopause
There is heavy bleeding with periods
Abnormal bleeding is accompanied by other symptoms, such as pain, fatigue, dizziness
What to expect at your health care provider's office
The doctor will peform a physical exam and ask questions about your medical history....
You should knowAnswers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.